Alert archive / Pennsylvania / River Flood Warnings in 2015

River Flood Warning 1, NWS State College, PA

March 4, 2015Somerset County, Pennsylvania

NWS State College, PA issued this river flood warning at Mar 4, 2015, 2:59 PM EST for Somerset County, Pennsylvania. It took effect at Mar 4, 2015, 4:55 PM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2015, 2:59 PM EST (19:59 UTC)
In effect from
Mar 4, 2015, 4:55 PM EST
Expired
Mar 4, 2015, 10:16 PM EST
In force
5 hr
Issued by
NWS State College, PA
Flood severity
Minor

County Somerset County, PA

The radar

The Pittsburgh radar (KPBZ), 119 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Youghiogheny River at Confluence (CNFP1).

Action stage
7 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03081000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WGUS41 KCTP 041959
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
259 PM EST WED MAR 4 2015

...The National Weather Service in State College, Pa has issued a 
flood warning for the following rivers in Pennsylvania...

  Youghiogheny River Near Confluence

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding arerelated to vehicles trying to cross flooded roadways.

An update to this product will be issued {**** enter generic timing 
for next issuance of this product. i.e. "late this evening"*****}

&&

PAC111-050759-
/O.NEW.KCTP.FL.W.0001.150304T2155Z-150305T0843Z/
/CNFP1.1.ER.150304T2155Z.150305T0000Z.150305T0243Z.NO/
259 PM EST WED MAR 4 2015

The National Weather Service in State College, Pa has issued a 

* Flood Warning for 
  The Youghiogheny River Near Confluence
* until late tonight...Or until the warning is cancelled.
* At 3 PM Wednesday the stage was...11.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this 
  afternoon and crest near 12.5 feet by this evening. the river will 
  fall below flood stage by tonight.
* At 12.0 feet...The right bank of the river overflows downstream of 
  confluence and about 1/4 mile upstream from the gaging station.

&&



$$
1 follow-up statement
437 
WGUS81 KCTP 050316
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1016 PM EST WED MAR 4 2015

...The Flood Warning is cancelled for the following rivers in 
Pennsylvania...

  Youghiogheny River Near Confluence


&&

PAC111-050346-
/O.CAN.KCTP.FL.W.0001.000000T0000Z-150305T0843Z/
/CNFP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1016 PM EST WED MAR 4 2015

The Flood Warning is cancelled for
  The Youghiogheny River Near Confluence.
* At 10 PM Wednesday the stage was 11.6 feet and falling.
* Flood stage is 12.0 feet.
* The river crested below flood stage at 11.8 feet...And will 
  continue falling to 6.1 feet by Saturday morning.
* At 12.0 feet...The right bank of the river overflows downstream of 
  confluence and about 1/4 mile upstream from the gaging station.

&&



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Mar 4, 2:39 PM EST, 20 minutes earlier.

Area forecast discussion, Mar 4, 2:39 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
239 PM EST WED MAR 4 2015

.SYNOPSIS...
A WAVE OF LOW PRESSURE WILL TRACK SOUTH OF PENNSYLVANIA THIS
EVENING AND EARLY THURSDAY. HIGH PRESSURE WILL BUILD SOUTHEAST
INTO THE STATE FRIDAY AND SATURDAY. A STRONG UPPER-LEVEL RIDGE
WILL BUILD INTO THE REGION EARLY NEXT WEEK. THIS SHOULD PROVIDE
GENERALLY FAIR WEATHER AND SEVERAL DAYS OF NEAR NORMAL
TEMPERATURES AND RELATIVELY DRY WEATHER.

&&

.NEAR TERM /THROUGH TONIGHT/...
2 PM UPDATE:

AFTER INGESTING NEW 12Z DATA AND LATEST ENSEMBLES...IT IS BECOMING
APPARENT THAT THE AXIS OF HEAVIEST PRECIP WILL TEND TO BE A BIT
FURTHER SOUTH THAN PREVIOUSLY ANTICIPATED. WE HAVE TRIMMED BACK
THE WARNING TO OUR SOUTHERN BORDER COUNTIES...AND LOWERED THE
OVERALL NUMBERS MORE IN LINE LATEST QPF/WWD SNOWFALL GUIDANCE.

STILL POSSIBLE THE WARNING CONFIGURATION IS A BIT TOO ROBUST AND
MAY YET NEED FURTHER TRIMMING LATER THIS EVENING AS WE GATHER
NEWER ENSEMBLES AND HRRR DATA.

TEMPERATURES HAVE RECOVERED ABOVE FREEZING OVER ALL BUT THE FAR
NORTH. TEMPS FOR MUCH OF TODAY WILL REMAIN STEADY OR SLOWLY RISE
BEFORE COLDER AIR BEGINS WORKING IN LATER TODAY AND TONIGHT.

COLDER AIR ARRIVING LATER TODAY AND THIS EVENING WILL BRING A
CHANGE BACK TO SNOW. LATEST BUFKIT SOUNDINGS SHOW SNOW IN
JOHNSTOWN BY 20-22Z...ALTOONA/STATE COLLEGE 22-00Z...AND NOT UNTIL
03-6Z IN THE HARRISBURG-YORK-LANCASTER AREAS. IT'S OVER THESE
SOUTHEASTERN ZONES WHERE THE PROBLEM WILL BE AS MUCH OF THE PRECIP
THAT IS EXPECTED WILL FALL AS RAIN BEFORE THE COLD AIR FINALLY
ARRIVES.

A STRONG JET ENTRANCE REGION ALOFT WILL SLIDE BY JUST NORTH OF
THE REGION TONIGHT AND THURSDAY...SUPPORTING AN AREA OF POTENT
LOW-MID LEVEL FRONTOGENETIC FORCING. MODELS RESPOND BY BRINGING A
FAIRLY PROLONGED PERIOD OF PRECIP TO MY FAR SOUTHERN ZONES.

SREF AND GEFS THREAT PAGES STILL PAINT MY FAR SERN ZONES AS
HAVING THE HIGHEST RISK FOR HEAVY SNOW THROUGH MID DAY
THURSDAY...WITH A RATHER SHARP CUT OFF ON THE BACK SIDE UP INTO
THE CENTRAL MOUNTAINS.

&&

.SHORT TERM /THURSDAY/...
LATEST GEFS/SREF SHOW PRECIP ENDING FROM NW TO SE AS THE DAY
WEARS ON WITH MUCH OF THE DAY ENDING UP DRY OVER MY NORTHERN
TIER...AND MAINLY DRY AFTER 18Z NORTH OF I-80.

STILL YET ANOTHER VERY COLD DAY IS IN STORE WITH MAX TEMPS SOME
20-30 DEG BELOW NORMAL.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...

HIGH PRESSURE AND BELOW NORMAL LOW-LEVEL TEMPERATURES WILL
DOMINATE THE REGION THURSDAY NIGHT INTO LATE FRIDAY. UNSEASONABLY
COLD AIR...PERHAPS THE LAST OF THE SIGNIFICANT ARCTIC SURGES OF
OUR ENDLESS WINTER.

SATURDAY THE TEMPERATURES AT 850 MB RETURN CLOSER TO NORMAL AND
HIGH PRESSURE DRIFTS TO OUR SOUTH. PENNSYLVANIA SHOULD REMAIN
NORTH OF THIS WEAK HIGH....CUTTING OFF ANY MOISTURE TO THE
SOUTH...KEEPING THE REGION IN WEAK WESTERLY FLOW INTO MONDAY. THE
PERIOD SHOULD BE RELATIVELY DRY WITH ANY FRONTAL PRECIPITATION
SUPPRESSED TO OUR SOUTH AND ONLY WEAK NORTHERN STREAM WAVES TO OUR
NORTH TO GENERATE ANY PRECIPITATION.

SO...KEPT THE POPS LOW THROUGH THE PERIOD AND ANY LIGHT
PRECIPITATION WOULD LIKELY BE SNOW AS 850 HPA TEMPS STAY BELOW 0C.
BEST CHANCE OF ANY PRECIPITATION WOULD BE IN NORTHERN AREAS SHOULD
ONE OF THE NORTHERN STREAM WAVES PROVE TO BE STRONGER THAN
GUIDANCE IMPLIES.

A RIDGE IS FORECAST TO BUILD OVER THE REGION TUESDAY INTO
WEDNESDAY AND OUR LOWER TROPOSPHERE TEMPERATURES SHOULD GET AT
LEAST SLIGHTLY....ABOVE NORMAL....BOTH TUESDAY INTO WEDNESDAY.
THIS SHOULD PROVIDE AT LEAST 2 DAYS OF NEAR SEASONAL TEMPERATURES
FOR A CHANGE. RELATIVELY WARM DAYS AND COLD NIGHTS...A GOOD SLOW
WAY TO MELT SNOW WITHOUT FLOODING.

THE NAEFSBC AND GEFSBC SUGGEST A FRONTAL PASSAGE THURSDAY WITH
SLIGHTLY COLDER TEMPERATURES AS ANOTHER HIGH PRESSURE SYSTEM IS
FORECAST TO MOVE OVER THE NORTHEASTERN UNITED STATES THURSDAY INTO
SATURDAY NEXT WEEK.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
A WAVY COLD FRONT TO THE SOUTH OF THE AREA WILL BRING ANOTHER
ROUND OF RAIN/SNOW MAINLY TO AREAS SOUTH OF I-80 TONIGHT INTO
EARLY THURSDAY.

WIDESPREAD MVFR/IFR WILL CONTINUE OVERNIGHT THROUGH AT LEAST MID
DAY THURSDAY BEFORE DRYER AIR BEGINS MOVING INTO THE REGION FROM
THE WEST AND NORTH BRINGING IMPROVING CONDITIONS.

OUTLOOK...

THU...SLOWLY IMPROVING CONDITIONS...LINGERING MVFR NW AND SE.

FRI-SAT...MAINLY VFR.

SUN-MON...MVFR WITH CHC -SHSN MAINLY NORTH AND WEST. VFR SE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR PAZ017-024-025-033-
034.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST
THURSDAY FOR PAZ017>019-024>028-049>053-058.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EST
THURSDAY FOR PAZ033>036-056-057-059-063>066.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE
SHORT TERM...LA CORTE
LONG TERM...GRUMM
AVIATION...RXR
Hazardous weather outlook, Mar 4, 1:49 PM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
149 PM EST WED MAR 4 2015

PAZ017-024-025-051900-
CLEARFIELD-CAMBRIA-BLAIR-
149 PM EST WED MAR 4 2015

...FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ018-019-026>028-049>053-058-051900-
NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
149 PM EST WED MAR 4 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-037-041-042-045-046-051900-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
149 PM EST WED MAR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ035-036-056-057-059-063>066-051900-
FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
149 PM EST WED MAR 4 2015

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ033-034-051900-
SOMERSET-BEDFORD-
149 PM EST WED MAR 4 2015

...FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 4, 10:32 AM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1032 AM EST WED MAR 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLOOD            SUMMERHILL              40.38N  78.76W
03/04/2015                   CAMBRIA            PA   EMERGENCY MNGR

            ICE JAM ON LAUREL RUN. 3 HOUSES AND 1 BUSINESS FLOODED.
            CLEARED AT 1030AM.

&&

EVENT NUMBER CTP1500014

HAGNER

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 10:39 PM ESTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Clearfield, Somerset4 hr
Mar 4, 2:28 AM ESTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Clearfield, Somerset16 hr
Mar 4, 3:02 AM ESTFlood WatchCTPBedford, Blair, Cambria, Clearfield, Somerset16 hr
Mar 4, 4:13 AM ESTWinter Storm WarningCTPAdams, Bedford, Blair, Cambria, Cumberland, Dauphin and 11 more39 hr
Mar 4, 5:24 AM ESTAreal Flood WarningCTPCambria6 hr
Mar 4, 9:41 AM ESTWinter Weather AdvisoryCTPBedford, Blair, Cambria, Centre, Clearfield, Columbia and 14 more30 hr
Mar 4, 6:42 PM ESTAreal Flood AdvisoryCTPSomerset3 hr

Nearby

River Flood Warnings in Pennsylvania, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.